# SDR FFK2004F00001

- Difficulty date: November 17, 2003
- Submitted: January 6, 2004
- Operation: Air carrier
- Aircraft: N88WA
- Make and model: Piper PA-34-200T
- Aircraft serial: 347570274
- Engine: Cont TSIO360*
- System (JASC): 2432 · Battery/Charger System
- Part: Battery
- Part number: G35
- Condition: Unserviceable
- Location: Nose Bag Area
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING AIRCRAFT STARTUP PILOT HAD HARD TIME STARTING THE ENGINES.  AFTER TRYING FOR A FEW MINUTES WITH NO SUCCESS, PILOT WENT TO GET THE GROUND POWER UNIT, UPON RETURNING THE AIRCRAFT BATTERY HAD CAUGHT FIRE MELTING SOME FIBERGLASS AROUND THE BATTERY BOX AND THE TOP OF THE NOSE BAGGAGE AREA AND SOME ELECTRICAL WIRING.  FIRE WAS EXTINGUISHED AND NO FURTHER DAMAGE WAS DONE TO THE AIRCRAFT.  DUE TO THE COLD TEMPERATURE AND POSSIBLY WEAK BATTERY, IT OVERHEATED.
